Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 26, 2011Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2011, 6:46 PM EDT for Webster County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2011, 6:46 PM EDT (22:46 UTC)
Expired
Jul 26, 2011, 7:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Webster County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WWUS82 KFFC 262246
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUL 26 2011

GAZ103-104-262315-
646 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND 
LIGHTNING IN SOUTHERN WEBSTER AND WESTERN SUMTER COUNTIES UNTIL 715 
PM EDT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM PRESTON...TO DUMAS...TO PLAINS...MOVING 
SOUTH AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3192 8459 3192 8465 3194 8465 3212 8452
      3204 8433 3192 8439 3195 8444 3193 8444
      3191 8446 3191 8458
TIME...MOT...LOC 2245Z 018DEG 11KT 3202 8446

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:35 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 26, 3:35 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT TUE JUL 26 2011

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LATEST ANALYSIS SHOWS FRONTAL BOUNDARY SITUATED ACROSS CENTRAL
GEORGIA...AS IT CONTINUES TO DRIFT SOUTHWARD THIS EVENING. THIS
BOUNDARY HAS PROVIDED A FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT...NOW MAINLY SOUTH AND EAST OF THE CWA. MODERATE
INSTABILITIES REMAIN ACROSS NORTH GEORGIA...AND WITH AFTERNOON CU
FIELD ALLOWING FOR SOME ADDITIONAL DIURNAL HEATING...A FEW ISOLATED
THUNDERSTORMS HAVE DEVELOPED BEHIND THE BOUNDARY ACROSS NORTH
GEORGIA. A FEW OF THE HI RES SHORT TERM MODELS ARE INDICATING
SUSTAINED ACTIVITY TO CONTINUE WELL INTO THE EVENING HOURS...SO HAVE
CONTINUED WITH A POP GRADIENT OF SLIGHT CHANCE TO CATEGORICAL FROM
NW TO SE CWA THROUGH 00Z...AND THEN DIMINISH TO LIKELY POPS
OVERNIGHT.

SURFACE HIGH PRESSURE IN PLACE THROUGH THE SHORT TERM...SUPPORTED BY
RIDGE ALOFT. MODELS FAIRLY CONSISTENT WITH INDICATING UPPER LEVEL
DISTURBANCE ALONG THE CAROLINA COAST DRIFTING WESTWARD THROUGH
THURSDAY NIGHT. MODELS VARY ON TRACK...WITH THE GFS SHOWING THE AREA
OF HEIGHTENED VORTICITY MOVING INTO NORTH GEORGIA BY LATE
THURSDAY...WHILE ECMWF AND NAM KEEP THE DISTURBANCE ALONG THE
GEORGIA COAST AND INTO SOUTH GEORGIA BY THURSDAY AFTERNOON.
REGARDLESS...FLOW FROM BOTH THE ATLANTIC AND GULF OF MEXICO WILL
KEEP AMPLE LOW LEVEL MOISTURE IN PLACE THROUGH THE SHORT TERM...SO
HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST. WITH PWS
NEARING THE 99TH PERCENTILE FOR NORTH AND CENTRAL GEORGIA...TROPICAL
AIR MASS REMAINS IN PLACE...AND CAN EXPECT CONVECTION TO BE
ACCOMPANIED BY LOW VISIBILITIES AND PERIODS OF HEAVY RAIN. MODELS
SUGGEST INSTABILITIES TO REMAIN THE HIGHEST OUTSIDE OF THE CWA
THROUGH THE FORECAST PERIOD...SO HAVE INDICATED ON SLIGHT CHANCE
TSTMS ASSOCIATED WITH THE POPS.

HIGH PRESSURE RIDGE CONTINUES TO KEEP TEMPERATURES SLIGHTLY WARMER
THAN NORMAL ACROSS MUCH OF THE AREA...AND 850 MB TEMPERATURES
APPROACH 20 TO 21 DEGREES C ON WEDNESDAY. PRECIP ACTIVITY AND GOOD
CLOUD COVER WILL KEEP MORE MILD TEMPERATURES ACROSS CENTRAL AND
SOUTH GEORGIA. BY THURSDAY...REDUCED 850 MB TEMPERATURES...INCREASED
CLOUD COVER AND PRECIP ACTIVITY ACROSS NORTH AND WESTERN GEORGIA ARE
EXPECTED TO BRING SLIGHTLY COOLER TEMPERATURES TO THE AREA. IN
GENERAL...SIDED WITH JUST COOLER THAN MAV MET BLEND FOR THURSDAY
HIGHS.

31/WH

.LONG TERM /FRIDAY THROUGH TUESDAY/...
OVERALL...DIURNALLY DRIVEN CONVECTION EXPECTED TO CONTINUE INTO THE
LONG TERM...WITH INFLUENCE OF THE NEXT FRONTAL BOUNDARY FELT ACROSS
NORTH GEORGIA BY FRIDAY AFTERNOON...AND THEN ANOTHER SUNDAY AND AND
INTO MONDAY. GFS SEEMS TO BE A LITTLE SLOWER WITH THE SECOND FRONTAL
BOUNDARY THAN THE ECMWF...BUT DUE TO THE UNCERTAINTY ASSOCIATED WITH
THE TIMING OF THIS NEXT SYSTEM...HAVE PERSISTED WITH THE PREVIOUS
FORECAST AND SIDED WITH THE ECMWF. HAVE CONTINUED WITH SLIGHT CHANCE
TO CHANCE POPS THROUGH THE EXTENDED PERIOD TO ACCOUNT FOR THE IMPACT
OF THE FRONTS AS THEY MOVE THROUGH THE REGION. TEMPERATURES EXPECTED
TO REMAIN WARM THROUGH THE PERIOD...WITH HIGHS IN THE 90S...AND LOWS
IN THE 70S. WILL NEED TO CONTINUE TO MONITOR MODELED AND FORECAST
CONDITIONS INTO THE WEEKEND FOR POSSIBLE HEAT ADVISORY.

31/WH

&&

.AVIATION...
18Z UPDATE...
SURFACE BOUNDARY ACROSS THE AREA WILL KEEP MOST CONVECTION SOUTH
OF THE METRO AREA THIS AFTERNOON...BUT HAVE STILL KEPT CB IN THE
CLOUD GROUP FOR NORTHERN TAFS FOR ISOLATED CONVECTION. WINDS THIS
EVENING SHOULD STAY NORTHWEST EXCEPT AHN...SUBSIDING OVERNIGHT.
EXPECT MVFR VSBYS TO DEVELOP WEDNESDAY MORNING...WITH POSSIBLE
ISOLATED IFR ESPECIALLY AT MCN AND CSG. MAY SEE BRIEF LOW CIGS...
BUT AT NORTHERN TAFS EXPECT LOW CLOUDS TO REMAIN SCT OR FEW. WINDS
SHIFTING TO THE EAST 14-15Z WEDNESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ON VSBY AND CIGS.
MEDIUM ON TIMING OF WIND SHIFT WEDNESDAY.
MEDIUM ON OCCURRENCE OF CONVECTION...LOW ON IMPACTS TO ATL.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  97  72  93 /  20  20  10  20
ATLANTA         74  95  74  90 /  20  20  10  20
BLAIRSVILLE     62  90  65  91 /  20  20  10  20
CARTERSVILLE    69  96  70  93 /  10  10  10  20
COLUMBUS        75  93  75  92 /  30  40  20  50
GAINESVILLE     72  95  73  91 /  20  10  10  20
MACON           73  94  74  93 /  30  30  20  20
ROME            69  97  72  94 /  10  10  10  30
PEACHTREE CITY  69  94  72  90 /  20  20  10  20
VIDALIA         73  88  76  93 /  60  50  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/TDP/WH
Hazardous weather outlook, Jul 26, 5:25 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT TUE JUL 26 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
525 PM EDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
MAINLY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...ESPECIALLY FROM COLUMBUS TO MILLEDGEVILLE AND POINTS SOUTHWARD.

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL MEANDER ACROSS PARTS OF
NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 35 MPH.

.DISCUSSION...
AN ACTIVE NORTHWEST FLOW ALOFT WILL INTERACT WITH A MOIST AND
MODERATELY UNSTABLE AIR MASS TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS PARTS OF CENTRAL GEORGIA. TONIGHTS THUNDERSTORMS ARE EXPECTED
TO STAY BELOW SEVERE LIMITS. THE SLOW MOVING STORMS COMBINED WITH
OVER TWO INCH PRECIPITABLE WATERS WILL LIKELY PRODUCE LOCALLY HEAVY
RAIN AT TIMES... POSSIBLY RESULTING IN THE BRIEF PONDING OF WATER
ACROSS A FEW LOW LYING...FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 26, 5:36 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE JUL 26 2011

GAZ097-262215-
536 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN LAURENS COUNTY UNTIL 615 PM EDT...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM LOVETT...TO DUBLIN...TO
MONTROSE...MOVING SOUTHWEST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3258 8323 3267 8305 3263 8291 3269 8280
      3266 8279 3261 8267 3252 8268 3250 8264
      3246 8265 3246 8269 3241 8270 3234 8275
      3231 8272 3229 8274 3225 8305
TIME...MOT...LOC 2135Z 034DEG 15KT 3263 8283 3255 8297
          3262 8315

19
Special weather statement, Jul 26, 5:56 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT TUE JUL 26 2011

GAZ091-092-104-262230-
556 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH IN NORTHERN SUMTER...SCHLEY AND
EASTERN MARION COUNTIES UNTIL 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TAZEWELL TO PENNINGTON...MOVING SOUTHWEST
AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3203 8444 3213 8443 3213 8452 3219 8456
      3219 8460 3221 8460 3224 8466 3230 8466
      3250 8448 3229 8429 3227 8422 3223 8422
      3223 8414 3219 8413 3217 8403 3211 8400
      3193 8416
TIME...MOT...LOC 2155Z 037DEG 7KT 3235 8448 3222 8436
          3213 8411

19
Special weather statement, Jul 26, 6:09 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE JUL 26 2011

GAZ073-262245-
609 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN BALDWIN COUNTY UNTIL 645 PM EDT...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALLENWOOD...MOVING SOUTHWEST AT 5 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THIS
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.

&&

LAT...LON 3306 8312 3298 8320 3296 8326 3294 8328
      3295 8330 3293 8336 3308 8341 3319 8327
TIME...MOT...LOC 2209Z 045DEG 3KT 3306 8326
Special weather statement, Jul 26, 6:12 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT TUE JUL 26 2011

GAZ072-083-262245-
612 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN FAR NORTHERN TWIGGS AND FAR SOUTHERN JONES COUNTIES
UNTIL 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN SPRINGS...MOVING WEST AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3297 8355 3299 8338 3294 8336 3293 8336
      3290 8341 3283 8337 3278 8347
TIME...MOT...LOC 2212Z 072DEG 12KT 3291 8340

19
Special weather statement, Jul 26, 6:25 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT TUE JUL 26 2011

GAZ083-096-097-109-262300-
625 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN SOUTHERN TWIGGS...WESTERN
LAURENS...BLECKLEY AND NORTHERN DODGE COUNTIES UNTIL 700 PM EDT...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST SOUTH OF JEFFERSONVILLE...TO
RUTLAND...TO JUST WEST OF LOWERY...MOVING SOUTH AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

WIND GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE
WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND IMPACT A FEW POWER
LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT.

&&

LAT...LON 3210 8321 3225 8337 3227 8335 3240 8350
      3242 8348 3247 8350 3268 8341 3245 8316
      3242 8283 3220 8286 3220 8288 3218 8287
      3214 8293 3215 8294 3214 8296 3212 8294
      3208 8300
TIME...MOT...LOC 2224Z 007DEG 12KT 3256 8338 3236 8317
          3234 8285

19
Special weather statement, Jul 26, 6:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE JUL 26 2011

GAZ103-104-262315-
646 PM EDT TUE JUL 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHERN WEBSTER AND WESTERN SUMTER COUNTIES UNTIL 715
PM EDT...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PRESTON...TO DUMAS...TO PLAINS...MOVING
SOUTH AT 15 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

&&

LAT...LON 3192 8459 3192 8465 3194 8465 3212 8452
      3204 8433 3192 8439 3195 8444 3193 8444
      3191 8446 3191 8458
TIME...MOT...LOC 2245Z 018DEG 11KT 3202 8446

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:00 PM EDTSpecial Weather StatementFFCFayette30 min
Jul 25, 11:40 PM EDTSpecial Weather StatementFFCCrisp35 min
Jul 26, 3:34 PM EDTSpecial Weather StatementFFCWashington41 min
Jul 26, 4:20 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 26, 4:50 PM EDTSpecial Weather StatementFFCLaurens40 min
Jul 26, 5:14 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 26, 5:36 PM EDTSpecial Weather StatementFFCLaurens39 min
Jul 26, 5:56 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter34 min
Jul 26, 6:09 PM EDTSpecial Weather StatementFFCBaldwin36 min
Jul 26, 6:12 PM EDTSpecial Weather StatementFFCJones33 min
Jul 26, 6:25 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens35 min
Jul 26, 6:54 PM EDTSpecial Weather StatementFFCBibb21 min
Jul 26, 7:07 PM EDTSpecial Weather StatementFFCLaurens23 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.